Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

I need you help with this eczema (pic included)

(29 Posts)
TryAnotherUsername Mon 06-Feb-17 08:33:08

So I've had this on my foot for almost two years, came on just after a very close family member died and gp says it's stress related. She gave me a few creams to try and nothing is helping. Have an appointment for 7th March but anyone have any ideas on what will get rid of this?

I have tried steroid cream, doublebase, e45, epaderm and a few more I can't remember. Also tried olive oil suggested by my mum confused

cx5221 Mon 06-Feb-17 08:38:03

That looks sore op.

What about wet wraps?
I know they do them for children but they might work for you?
It's when you put a cream on and then wrap over the top keeping them in place for quite a while (I think 24 hours before changing to a new wet wrap)

I can't remember the full ins and outs of it if I'm being honest so but I know my nephew had really severe eczema and this worked wonders for him.
As I said though I'm not sure if it's a specific cream you're supposed to use so probably best checking with the GP about whether it would be suitable for you.

ItsLikeRainOnYourWeddingDay Mon 06-Feb-17 08:42:31

Sure it's excess? Surely you should be referred to a dermatologist if it's this bad for so long??

Anyway... on Facebook there is a page called robertsons excess relief. It's an Australian business and the results are amazing. It's pricey but a pot lasts for ages. Look at the before and after a.

TryAnotherUsername Mon 06-Feb-17 12:10:00

I've looked at that Facebook page, it does look really good but it's £45!

I'll ask about wet wrapping. The cream I have now is like a thick Vaseline and I have to wear thick socks at night with it. Problem is it makes me itch more

anotherdayanothersquabble Mon 06-Feb-17 12:22:12

I would avoid anything with petroleum in it. Go for something like rosehip oil. Eczema is an immune reaction so I would do a cleanse diet (no sugar, grains, dairy, soya, red meat, yeast, soya, deadly nightshades or nuts), supplement with probiotics, fish oils and vitamin C, lots of raw fatty foods like coconut oil, avocados, lots of green vegetables and lots of water.

MrsderPunkt Mon 06-Feb-17 12:31:22

If I have a bad flare up, I use elocon ointment (prescription) as thinly as possible as I find too much of anything makes the problem worse. When the red stops being angry, some hemp hand cream from the bodyshop, and when we get to the dry scaly stage and as a preventative I use Aveeno lotion as I find the cream too 'heavy'.

You just need to keep trying different creams for a few says and until you find one that works, and even then what works now might not work next time. Don't throw any of them away.

Sadly chocolate and excess dairy make my eczema worse. so try to limit those for a while and see if it helps. And in direct contrast to the advice above, avocado's do bad things to me, so I wouldn't do anything too drastic with your diet just yet.

Cakingbad Mon 06-Feb-17 12:33:03

You might need antibiotics if there is an infection. I would go back to the GP sooner than March and ask if it is infected.

MrsderPunkt Mon 06-Feb-17 12:33:46

I'm assuming that you're scratching it as it looks a bit scabby - have you tried slapping instead? The same relief but less damaging to the skin.

Etak15 Mon 06-Feb-17 12:36:53

Forget the moisturisers/emmoliants you need steroid cream or possibly antibiotics as a pp said.
Hydrocortisone, betamethasone
Or there's a combined steroid and antibiotic cream - the name escapes me hmm

Cakingbad Mon 06-Feb-17 12:36:54

Re steroids: You have to use steroid creams consistently twice a day and for a long time and then you have to come off them very slowly. Go back to your GP for more advice or ask the really helpful people at this charity. They have a helpline.
www.eczema.org/

Nemesia Mon 06-Feb-17 12:38:54

Aveeno cream is the only thing that doesn't irritate mine. I have heard good things about using coconut oil on it. Apparently Aldi do a reasonably priced organic coconut oil. You just use it like cream.

Cantchooseaname Mon 06-Feb-17 12:38:56

Wet wraps.
I had similar- from knee to ankle. It was awful. Struggled with gp on n off for 5 yrs. dermatologist prescribed wet wraps- magic. 2 weeks- massive improvement.
If you pay for prescription look at orenpay card if they recommend it- each wet wrap was a separate item- I had 30 boxes to last a month intially- without the creams etc!!

ShotsFired Mon 06-Feb-17 12:43:47

You poor thing, that looks so sore.

Dairy was what did it for me too. Also second the comment about avoiding petroleum. And would add blasted E45 (lanolin) to that too.

I use pure cocoa butter which I melt with olive oil into a ointment. Or Waitrose baby bum butter which I think was lauded then ridiculed on here - but it works for me so...

And get yourself referred to a dermatologist/allergy specialist too, that is not the sort of eczema you should have to live with.

AfroPuffs Mon 06-Feb-17 12:56:28

I find some of the thick creams often make it worse as they create a layer which keeps heat in and so it actually ends up itching more! You need steroid cream....Synalar is what it's called.

Then I suggest a light oil like coconut which helps with keeping it moist nut without making it all itchy and hot.

You may also want to try some Krill or fish oils..flaxseed as well on your breakfast to make sure you have all the omegas. Poor you! Looks very painful.

TryAnotherUsername Mon 06-Feb-17 13:17:22

Thank you everyone!! Lots of good suggestions here and I will try them all. I'm desperate to get rid of this. I've got synalar ointment (steroids and antibiotics), told to use for a week at most then have a gap. It doesn't seem to help.

I've got coconut oil from Aldi so will. Try that this week and see how it goes, also I will look into my diet and take some vitamins if neccesary.

Thank you so much for all the different ideas grin

carrietwick Mon 06-Feb-17 13:18:10

My hands were so bad for over a year it looked like burns - after trying everything in the shops & Drs prescriptions it has completely cleared up with Dermalex which you can get in Boots or on Amazon - I purchased the irritation / allergic one for eczema.

AfroPuffs Mon 06-Feb-17 13:43:39

Hmm it may be infected which is why steroid cream not doing the job? You might need some fucidik or something to help break the cycle if it's infected (sorry if you've already tried it). I definitely feel for you!

AfroPuffs Mon 06-Feb-17 13:43:53

Fucidin*

FannyFifer Mon 06-Feb-17 13:46:55

To me it looks as though there is an underlying infection there.
Is it dermatology you have been referred to?

thisgirlrides Mon 06-Feb-17 13:48:01

Another vote for Aveeno cream (make sure it's the one that says suitable for eczema sufferers) great for keeping on top of it but I'd also get back to the gp to check it isn't infected and request a dermatologist referral.

Introvertedbuthappy Mon 06-Feb-17 13:49:10

That needs Fucidin (steroid and antibiotic cream).

TryAnotherUsername Mon 06-Feb-17 13:54:49

Ahh it's fuciden I have not synalar (although that sounds familiar). It's been 2 weeks since I last used it so will try it again for a week. My gp said not to use for more than a week because of the steroids and to leave a 2-3 week gap between uses.

I called my gp and I'm not an emergency so no earlier appointment available.

TryAnotherUsername Mon 06-Feb-17 13:55:09

*Fucidin

ItsLikeRainOnYourWeddingDay Tue 07-Feb-17 09:58:18

Please try the robertsons stuff. The tub is tiny but it lasts for ages as you use so little. It really does work. £45 is a lot but what is it in reality, a months mobile bill, a dinner for two, family trip to cinema.

PollyPerky Wed 08-Feb-17 08:22:05

I really would not use any other over the counter ointments. One reason is they are not sterile and even the preservatives etc in them may irritate your skin. One product dermos suggest is Diprobase.

The rule about not using steroids for more than week is not really correct. That tends to be the case with really sensitive areas like the face, but some people have to use steroid treatment long term for years. You need to use it until the redness has gone.

Your skin looks thickened which can happen with scratching.

You need to ask for a referral to a dermo- looks as if your GP isn't really clued up and is throwing things at it but not really knowing what they are doing.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now